skip to Main Content

    • Simpler
    • Friendlier
    • Welcoming process
    • Community building
    • Create less anxiety for Candidate
    • Other?
    Add your own reflections below

    Practice
    1. The candidate’s practice should demonstrate:
    a. Accuracy and Knowledge of Asana – as presented in Light on Yoga (LOY).
    b. Maturity of Practice – organization, presence, congruity, depth/wholeness of asana, appropriate use of props, containment, decisiveness and intelligence.
    c. Clarity – precision in alignment, structure, balance, attainment of asana and reflection of inner connectedness.
    d. Stability – dynamic stillness, steadiness, firmness and vibrancy.
    e. Practice and knowledge of pranayama – as per the syllabi and presented in Light on Pranayama.

    2. The candidate must work to present as closely as possible the classical pose (as per the syllabus/syllabi and LOY). In the event of a recent injury, the
    candidate must be able to demonstrate an intelligent understanding of how to work with the injury in the requested pose.

    3. If the candidate cannot execute the classical pose, the candidate must use the modifications with which they are working so that the assessors can see that
    the candidate has an intelligent understanding of the pose as presented in LOY or the text referenced in the syllabus.

    Which of the above apply to Level 1? What additional expectations (if any) should be added based on the new guidelines?

    8:15- 8:30 15 min. Candidates Orientation
    8:30 -9:30 60 min. The Assessors and Candidates Practice Together
    9:30-10:30 60 min. Break
    10:30-11:30 15-30 min. Inversions Practice
    11:30-12:30 60 min. Interaction Time
    12:30-2:00 90 min. Lunch & Rapport Building
    2:00 - 4:00 120 min. Free Time
    4:00 -4:45 45 min. Demonstration – Conducted Performance

    5:15 - 7:00 Dinner & Meeting (Assessors only)

    Do you recommend any adjustments to the schedule start and finish times? If so, indicate below.


    Assessment panel meeting Friday Evening (7:30-10:00pm):
    • Discuss the practice, pranayama, finalize marks and have assessors initial their pages.
    • Candidates who do not pass the Practice section of the Assessment are not allowed to proceed with the teaching section of the Assessment of the following days. Panel will inform the candidate if they have not passed the Practice section.
    • Appoint a panel member to note comments on the practice that would be appropriate for oral and written feedback.
    • Marking forms: the moderator takes each assessor’s marks and fills out a sheet for each candidate with the marks from each assessor averaged (Form D) If there is a great discrepancy between marks, it is to be discussed at this time.
    • Decide postures to assign for the teaching segments. Appoint a panel member to record the postures, and in the case of Introductory II assessments, in the correct order on separate pieces of paper for each candidate. Be precise (e.g., Ardha Matsyendrasana I, not Ardha Matsyendrasana).
    • In Intermediate Junior I, there must be a pose chosen from a previous syllabus so the candidate’s progress may be assessed. For other levels, a previous pose may be chosen, but poses from the current syllabus must be chosen.
    • Hand out sheets for marking teaching for Saturday and Sunday – two per candidate (Form C).
    • Panel members write in the assigned poses for Saturday and Sunday for each candidate on their teaching sheets. Note: Can only be done for Intro II as all other candidates determine order of teaching and announce just prior to teaching.
    • Appoint one of the assessors or AIT to orient the student volunteers in the morning and afternoon of each day’s teaching segment.

    How many of the following items can be eliminated? any new items to add?

    How many of the following items can be eliminated? How many can occur before Day 1? Any to add?

    Back To Top